MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 421034
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The end user reported that the ten wafers from one market unit had off centered starter hole prior to use.Further, mentioned that he did not use most of the wafers but had to use the ones less affected. he also reported decreased wear time.  he stated that his normal wear time was one month and with those that were off centered, it was less than that a week or less.There was no harm reported.No photo is available at this time.
 
Additional Manufacturer Narrative
Mdr / device 4 of 10 a2: age at the time of event - 64 years based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions.Photograph, video and/or physical sample evaluation: no photographs associated with this case were received and no unused return sample was expected.Batch record revision results: lot 3a00905 was manufactured on 1/6/2023, in ffs #1 line, with a total of (b)(4) market units (mkus).The compliance engineer performed a batch record review on 02/oct/2023, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material id 1709723 and manufacturing order (b)(4).The production process, in-process control, testing results and packaging of products was run according to the process instruction and recorded in br31-063 ver.63.0.Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.Historical complaints review: on 02/oct/2023, compliance engineer ran a query in database in order to verify the complaints reported for lot 3a00905 for the malfunction code ¿skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (moldable only)¿ and as result, no additional complaints were found.Historical nonconformance review: on 02/oct/2023, compliance engineer ran a query in database looking for any in process nonconformance / corrective action / preventive actions (capa) (s) associated to the malfunction code ¿skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (moldable only)¿ for the lot number 3a00905 and as a result, no nonconformance / corrective action / preventive actions (capa) (s) for this malfunction code were generated during the manufacturing process of the referenced lot.Current quality controls: based on the process instruction, the following tests are performed in the manufacturing lines, in order to identify this failure mode in our manufacturing process: test methods (tm-002) ¿visual inspection¿ ¿ method 8: frequency: 56 (7 units per hour).Sample quantity: 1 unit per head.Acceptance criteria: accept = 0 | reject = 1 defect rate analysis: there have only been 1 defective parts confirmed to date from a lot size of 70300 products.This represents a defect rate of only (b)(4) which is well within an appropriate acceptable quality level (aql) for this defect which should be (b)(4) based on our standard operating procedure (sop).In addition, all the in-process testing on this lot did not find a single defective unit, which confirms that the lot is unlikely to breach an acceptable quality level (aql) of 0.25.This issue certainly appears to be an isolated incident, but more importantly to date, it is well within our accepted acceptable quality level (aql) level for this type of failure mode or defect.Conclusions: no objective evidence were received such as a photo or sample, for this reason, we cannot conclude that the product does not meet specifications.The review of the batch record 3a00905 showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements, all applicable manufacturing and quality processes were followed, and no discrepancies or deviations were recorded.No nonconformity has been registered during the manufacturing process of the affected lot for the malfunction code ¿skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (moldable only)¿.No additional complaints were reported for lot affected related to the malfunction code ¿skin barrier starter hole is defective (e.G misalignment or off center), leakage may occur (moldable only)¿.Based on this, no negative trend was identified.Based on preliminary investigation results, there is no objective evidence that other products from this lot are impacted, and the issue appears to be isolated.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 9618003.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16884221
Report Number9618003-2023-00485
Device Sequence Number6141428
Product Code EXE
UDI-Device Identifier00768455133703
UDI-Public00768455133703
Combination Product (Y/N)N
Initial Reporter StateNJ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number421034
Device Lot Number3A00905
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale